MAUDE Adverse Event Report: ARTHREX, INC. KREULOCK COMPRESSION SCREW, SS, 3.5X10MM; BONE FIXATION PLATE

ARTHREX, INC. KREULOCK COMPRESSION SCREW, SS, 3.5X10MM; BONE FIXATION PLATE
Model Number KREULOCK COMPRESSION SCREW, SS, 3.5X10MM
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Date of Event 05/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2025, a patient reported via phone to have experienced a trimalleolar ankle fracture of the right leg.During the initial consultation on (b)(6) 2022, the patient requested titanium implants due to a nickel allergy.On (b)(6) 2022, the patient underwent surgery and had an ar-8835-12 low profile screw, two ar-8835-14 low profile screws, an ar-8835-16 low profile screw, an ar-8835cl-10 kreulock compression screw, two ar-8835cl-16 kreulock compression screws, two ar-8840c-45 low profile screws, and an ar-8943t-08 locking third tubular plate implanted, all of which are composed of stainless steel.There were no reports of any issues during the surgery.Three months later, the patient started to experience healing problems, swelling, a change in the knee color, and the ankle becoming hot to the touch.The patient was diagnosed with complex regional pain syndrome stage one.The patient underwent revision surgery on (b)(6) 2022 by the same surgeon to have all the previously implanted screws and plate removed; no new arthrex products were implanted.After the surgery, the patient was given a boot.Due to the allergic reaction to the implants, the patient developed decreased mobility and needed physical therapy.A year or so later, the patient consulted a different surgeon who suggested a third surgery to clean up scar tissue.Before surgery on (b)(6) 2024, the patient received ketamine infusions to get complex regional pain syndrome under control.After the surgery, the patient was informed that a fourth cartilage break was missed in the initial surgery.The third surgery cleared up the scars and lesions, improved the patient's mobility, and returned normal leg color.The patient is working on the remission of complex regional pain syndrome.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude the most likely cause.The most likely cause of the reported failure is a patient-specific event, such as foreign body sensitivity.The complaint allegation was not confirmed.No evidence of the failure was received.

Brand Name
KREULOCK COMPRESSION SCREW, SS, 3.5X10MM
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21322653
Report Number1220246-2025-00258
Device Sequence Number7918547
Product Code HRS
UDI-Device Identifier00888867323032
UDI-Public(01)00888867323032(11)200915(10)11705438
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K201132
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKREULOCK COMPRESSION SCREW, SS, 3.5X10MM
Device Catalogue NumberAR-8835CL-10
Device Lot Number11705438
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer09/02/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown